Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had ablation and Cardioversion. Having drowsiness and dizziness. Taking warfarin,benazepril. Reason?

User rating for this question
Answered by

Practicing since : 1999
Answered : 711 Questions
Hello, I am a 71 yr old male who had an ablation Feb 14. I was in A-Fib for two years or longer and also had a Cardioversion in 2011 that lasted only for several months. I had a TEE in October that discovered a blood clot but I had some complications and my electrophysiologist avoided that procedure with a study on Feb 14 and there was not a clot.
I don't feel as though I am recovering from the ablation after 5 days. I am not privy to the normal turnaround from something as this. I have developed a low grade cough that is persistent but not extreme. However this cough is accompanied with a head ache that is also troublesome. Also all my medications have warnings of drowsiness and dizziness of which I already was suffering from and have warnings not to drive, which is my job. I am on Sucralfate 1gm, Propafenone 150 mg, Pantoprazole 40 mg, warfarin sod 5mg, benazepril 10mg, carvedilol 6.975, simvastin 20 mg, furosemide 40 mg,spironolactone,25 mg. I am wondering if these combinations of medications are contributing to my dizziness and lack to energy. I absolutely drag my self from room to room. And that can't be normal
There are other symptoms I did not have before the ablation. I am suffering with painful urination. The urinary catheter did a job on me and I have not been able to get back to normal urination without an accident. This was not prevalent before this procedure. So I am reluctant to drink fluids, and also have a dry mouth. And finally my sleep pattern is not good either.

I know this a long list. If you can shed any lite on it I would appreciate is.
Thank you,
Posted Fri, 8 Mar 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Samik Basu 4 hours later
Thank you for your query.
Sir I can understand your despair.
You are on multiple medications.
Your dizziness is probably due to hypotension.
Your are on diuretics that decrease blood pressure by increasing urination.
Inspite of that your fluid intake is low.These are attibuting to your low blood pressure which is increasing your dizziness.
Painful urination is due to decresed fluid intake.
Please take lots of rehydrating oral solutions throuhout the day along with some alkasol soultion.This will ease your urinary pain.
Please check your blood pressure at the earliest and consult a cardiologist.
Eat healthy food and rest.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing you a speedy recovery.
Have a nice day.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor